| Catalog Number |
0112650 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
07/14/2008
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard mesh (bard flat mesh) (device #1).An additional emdr was submitted to represent the bard/davol perfix plug (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) on (b)(6) 2006 and bard/davol perfix plug on (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol bard flat mesh (device 1).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) on (b)(6) 2006 and bard/davol perfix plug on (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2006 ¿ patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per operative notes, ¿a bard flat mesh (device 1) was placed into the posterior inguinal canal and sutured.¿ (b)(6) 2008 ¿ patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device 2).Per operative notes, ¿adhesions were taken down.A bard flat mesh (device 1) was identified.The deep inguinal ring was large and a medium perfix plug (device 2) was placed into the deep inguinal ring and secured using sutures.¿.